... itching. My dr. said to wait for 7 days, but I don't know if I should
Fluconazole has been studied thoroughly in clinical trials. In these studies, the side effects that occurred in a group of people taking fluconazole were documented and compared to side effects that occurred in a similar group of people taking a different antifungal medication. This way, it is possible to see what side effects occurred, how often they appeared, and how they compared to the group taking a different medication.
In these studies, the most common side effects seen with fluconazole included:
Headache -- in up to 13% of people; Nausea -- up to 7%; Abdominal pain (stomach pain) -- up to 6%; Diarrhea -- up to 3%; Vomiting -- up to 1.7%; Indigestion or heartburn -- up to 1%; Dizziness -- up to 1%; Taste changes -- up to 1%.
You may experience some or none of the side effects with fluconazole listed, unfortunately, there is no way for the doc to know beforehand if you will have problems with a medicine that you have never tried. Therefore, make sure to let the doc know if you develop any negative reactions while taking fluconazole or if something "just does not seem right."
Your doc is perhaps right, you should wait or try and seek a second opinion, take care, be well & safe!
You can use some monistat cream or vagisil cream to calm the discomfort you are experiencing until the 7 days are up. If you still have discomfort after the 7 days, have the doctor check you for Bacterial Vaginosis, it is a condition that has the almost identical symptoms of a yeast infection, but will not clear up with anti yeast meds such as fluconazole. If it is determined that you have BV, have doctor give you another round of fluconazole to treat with after you complete the treatment for BV as the medication is so strong, it may cause a yeast infection.
- Fluconazole Information for Consumers
- Fluconazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluconazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 2 answers
Posted 10 Oct 2009 • 1 answer
Posted 19 Nov 2009 • 1 answer
Telaprevir - Been on teleprevir 5 day burning and hemeriods bad anyone push through this pain. Very?
Posted 22 May 2012 • 1 answer
Posted 25 Dec 2015 • 1 answer